Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and rectum bleeding.
Feb 28, 2009

Hi, im new here but ive read some questions people have posted and some asnwers have been very helpful to me, so i decided to ask a question of my own. I am 19years old and im HIV+. I found out i was HIV+ in Aug 2008. My CD4 count was 565 and my viral load was 1,500. My docter told me i shouldent start on medication. I went to test again in december 2008 and my CD4 count was 650 and my viral load was 7,000. My doc told me it was still early to start me on med. Is this ok? should i wait to start taking med? (not that i am eager to start taking medication.) I also have another question. i have rectum bleeding went i go to the bathroom. I did a test and found out i had bad case of hemorrhoids and that surgery may be needed. Could this be the cause of HIV? Thank you so much.

Response from Dr. McGowan

Current guidelines suggest that in patients who are asymptomatic (without symptoms) from their HIV infection with CD4 counts above 500 can defer treatment as long as they are monitored over time as seems to be the case with you. I think the approach taken by you and your doctor seem reasonable. As to your rectal bleeding, hemorrhoids are a common cause of this complaint and surgery may be a consideration if the hemorrhoids cannot be managed conservatively. HIV does not cause hemorrhoids. I am presuming that you rectal bleeding has been investigated and hemorrhoids have been identified as the cause. Good luck, Joe



Previous
No response
Next
Platelets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement